MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS ANTI-HCV II; ASSAY,ENZYME LINKED IMMUNOSORBENT,HEPATITIS C VIRUS

ROCHE DIAGNOSTICS ELECSYS ANTI-HCV II; ASSAY,ENZYME LINKED IMMUNOSORBENT,HEPATITIS C VIRUS
Catalog Number 08836981190
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/10/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The cobas e 411 analyzer (rack system) serial number is (b)(6).The field service engineer inspected the analyzer and performed internal checks.He also cleaned the analyzer, retested the patient samples, and verified that it is performing according to specifications.The investigation reviewed the data set provided by the customer: the calibration results were within the specified ranges.The qc results were within the specified ranges.Product labeling states: "interpretation of the results - all initially reactive or borderline samples should be retested in duplicate using the elecsys anti-hcv ii assay." "retest result - one or both of the duplicate retests have a coi = 0.9.Final result/interpretation - repeatedly reactive further steps - confirmation via supplemental methods (e.G.Immunoblot or detection of hcv rna).If one or both measurements remain borderline the analysis of a follow-up sample is recommended." the investigation determined that single false positive results can occur and are covered by the assay's specificity claim.The elecsys anti-hcv ii is performing according to specifications.The investigation is ongoing.
 
Event or Problem Description
The initial reporter received questionable elecsys anti-hcv ii results for 2 patient samples tested on the cobas e 411 analyzer (rack system).Patient samples 1 and 2's historical anti-hcv results were "negative".The elecsys anti-hcv ii results were "positive".The confirmatory results from a service laboratory were "positive." the questionable results were not reported outside the laboratory.

Brand Name
ELECSYS ANTI-HCV II
Common Device Name
ASSAY,ENZYME LINKED IMMUNOSORBENT,HEPATITIS C VIRUS
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250
MDR Report Key24799466
Report Number1823260-2026-01321
Device Sequence Number16122744
Product Code MZO
UDI-Device Identifier07613336166956
UDI-Public07613336166956
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K221693
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/05/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number08836981190
Device Lot Number906685
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/11/2026
Supplement Date Received by Manufacturer05/13/2026
Initial Report FDA Received Date04/07/2026
Supplement Report FDA Received Date06/05/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown